MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK CRE¿ PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC - CORK CRE¿ PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550320
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the trachea during a balloon dilation procedure on (b)(6) 2017.According to the complainant, during the procedure, the balloon could not be deflated and had to be cut in half to be pulled out manually in the patient's airway using the forceps.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: a visual examination of the complaint device revealed that the balloon was cut in the middle, which is consistent with the customer¿s statement that the balloon was manually cut in order to be removed from the scope/patient.Functional analysis could not be performed due to the condition of the device.The noted defect likely occurred due to anatomical/procedural factors encountered during the procedure that could have limited the performance of the balloon.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.There was no evidence to suggest that the device was used in a manner inconsistent with the labeled indications.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
CRE¿ PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6694624
Report Number3005099803-2017-01904
Device Sequence Number19025509
Product Code KTI
UDI-Device Identifier08714729456209
UDI-Public(01)08714729456209(17)20190131(10)0020244999
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberM00550320
Device Catalogue Number5032
Device Lot Number0020244999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;